Hail, Parmer
- When
- June 12, 10:30 PM CST
- Where
- Parmer County, 18 mi WNW of Friona
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.730, -103.023
Non-severe thunderstorms impacted portions of northwestern Parmer County during the late evening hours of the 12th. Nickel size hail was reported in Rhea around 22:30 CST.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Non-severe thunderstorms impacted portions of northwestern Parmer County during the late evening hours of the 12th. Nickel size hail was reported in Rhea around 22:30 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 12, 5:14 PM CST, 5 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 614 PM CDT SAT JUN 12 2010 .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 6 HOURS BEFORE CEILINGS START TO DROP BACK INTO MVFR OVERNIGHT. THUNDERSTORMS WERE DEVELOPING WEST OF THE TAF SITES AND IF THEY HOLD TOGETHER... A FEW OF THESE MAY MANAGE TO MAKE IT INTO THE TERMINALS LATER TONIGHT INTO SUNDAY MORNING. UNCERTAINTY ON TIMING AND WHETHER OR NOT THIS WILL HAPPEN REMAINS HIGH AND WILL CONTINUE TO CARRY CB REMARK. MVFR CEILINGS WILL GIVE WAY TO VFR ONCE AGAIN LATE SUNDAY MORNING INTO SUNDAY AFTERNOON WITH ANOTHER CHANCE FOR THUNDERSTORMS AT THE TERMINALS LATE IN THE AFTERNOON AND EVENING. JORDAN && .PREV DISCUSSION... /ISSUED 314 PM CDT SAT JUN 12 2010/ SHORT TERM... 20Z WATER VAPOR IMAGERY DISPLAYED THE SOUTHERN PLAINS TO BE SANDWICHED BETWEEN AN UA TROUGH ACROSS SOUTHEASTERN NEVADA/NORTHEASTERN ARIZONA AND AN UA RIDGE ACROSS THE NORTHERN GULF OF MEXICO...THUS INDUCING SW FLOW ALOFT. AT THE SFC...THE DRYLINE WAS LOCATED NEAR THE TEXAS/NEW MEXICO BORDER AND A SLOWLY NORTHERLY FROPA WAS ALIGNED DIAGONALLY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES /ABOUT 30 MILES NE OF KAMA/. FORECAST SOLUTIONS CONTINUE TO STRUGGLE WITH THE TEMPORAL AND SPATIAL DISTRIBUTION OF THE SAID FROPA...AS THE GFS AND ECMWF FROPA POSITIONS ARE WELL BEHIND THE ACTUAL/CURRENT LOCATION. THE NAM CONTINUED TO BE THE MORE PROGRESSIVE/AGGRESSIVE SOLUTION IN ADDITION TO BEING CLOSEST TO THE TRUE FROPA LOCATION. THUS WILL TEND TO LEAN TOWARDS THE AFOREMENTIONED SOLUTION IN REGARDS TO PROGGED PROPAGATION THROUGHOUT THE SHORT TERM PERIOD. LATEST METAR AND RADAR ANALYSIS DEPICTED DEW-POINTS IN THE MID TO UPPER 60S ACROSS MOST OF THE CWA /THANKS TO THE UA RIDGE AIDING TO TRANSPORT RICH GULF MOISTURE ACROSS THE REGION/...WITH STORMS FIRING ACROSS THE CENTRAL TEXAS PANHANDLE WHICH COINCIDES WITH THE POSITION OF THE FRONT. THE DRYLINE WAS POSITIONED ACROSS FAR EASTERN NEW MEXICO WITH VERY LITTLE MOVEMENT OCCURRING THROUGHOUT THE DAY TODAY...LIKELY DUE TO BEST SYNOPTIC VIA THE UA TROUGH IS STILL WELL TO THE WEST. THUS...THE CAPPING INVERSION APPEARS TO BE SLIGHTLY STRONGER SOUTH ALONG THE DRYLINE /ALBEIT HAS CONTINUED TO WEAKEN THROUGHOUT PEAK HEATING HOURS/. CURRENT THINKING IS THAT IF STORMS ARE ABLE TO BREAK THE CAP AND DRIFT MORE EAST TO NORTHEAST ACROSS THE NORTHERN AND NORTHWESTERN SOUTH PLAINS...WILL TAP INTO THE MORE UNSTABLE AIR DUE TO CAPE VALUES NEARING 3000 J/KG...LIFTED INDICES APPROACHING -9 C AND STEEP LAPSE RATES EXIST IN THIS AREA. THUS...A SEVERE WEATHER THREAT IS VALID WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. HOWEVER...IF THE FRONT ADVANCES FARTHER SOUTH THAN PREVIOUSLY THOUGHT...THAN AN ISOLATED THREAT OF TORNADOES CAN NOT BE RULED OUT /ESPECIALLY WITH DEEP LAYER SHEAR APPROACHING 35 KTS ACROSS THE NW ZONES NEAR THE TRIPLE POINT/. IT IS EXPECTED THAT CONVECTION WILL BE ONGOING TONIGHT AS THE LLJ INCREASES TO AOA 40 KTS FEEDING INTO THE STORMS...AND AS THE FRONT SLOWLY SAGS TOWARDS THE FAR NORTHERN ZONES LATE TONIGHT/EARLY SUNDAY MORNING. IF FOLLOWING THE NAM SOLUTION...AN MCS WILL FORM ALONG THE FRONT/OUTFLOW BOUNDARIES OVER NIGHT TONIGHT...WITH A GEOGRAPHICAL FOCUS ACROSS THE PANHANDLES AND POSSIBLY SKIRTING THE NORTHERN/NORTHEASTERN ZONES. CONCURRENTLY...IF THE FROPA PUNCHES THROUGH THE FAR NW CWA...MAY ALSO HAVE TO WATCH OUT FOR A HEAVY RAIN THREAT AS PWATS APPROACH 1.5 INCHES ACROSS THE AFOREMENTIONED AREA. WILL THUS MAINTAIN SEVERE WEATHER AND MODERATE RAINFALL WORDING IN THE FORECAST THROUGH TONIGHT. SUNDAY SETS UP TO BE DIFFICULT TO PIN-POINT EXACT WEATHER FACTORS AS IT WILL HIGHLY DEPEND ON WHERE THE FRONT SETTLES TONIGHT IN ADDITION TO LINGERING/CONTINUING OUTFLOW BOUNDARIES FROM EXPECTED OVERNIGHT CONVECTION. HOWEVER...MODEL SOLUTIONS DEPICT THE FRONT TO BE FROM THE FAR NW SOUTH PLAINS TO THE OKLAHOMA PANHANDLE WITH A TRIPLE-POINT SETTING UP ACROSS EASTERN NEW MEXICO/FAR NW ZONES. AS THE UA TROUGH MOVES CLOSER TO THE SOUTHERN PLAINS AND BEGINS TO EJECT NE TOWARDS THE CENTRAL PLAINS...MID TO UPPER LEVEL FLOW AND THUS SYNOPTIC LIFT WILL INCREASE AS A CONCURRENT BULGING DRYLINE SETTLES ACROSS THE WESTERN SOUTH PLAINS. THUS...CAN NOT RULE OUT A SEVERE WEATHER THREAT AS CAPE VALUES NEAR 2500 J/KG...LIFTED INDICES APPROACH -8 C...STEEP LAPSE RATES PER MODEL SOUNDINGS AND DEEP LAYER SHEAR INCREASES INTO THE 40-50 KT RANGE. THUS ONCE AGAIN CAN NOT RULE OUT A TORNADO THREAT ESPECIALLY NEAR THE PROPAGATING FROPA...AND HAVE THEREFORE ADDED A SEVERE MENTION FOR THIS FORECAST PACKAGE. LONG TERM... FEW CONCERNS WITH THE LARGE SCALE UPPER PATTERN EVOLUTION THROUGH MUCH OF THE COMING WEEK. UPPER AIR TROUGH WILL EJECT IN SEVERAL PIECES BY TUESDAY...BEST UPPER LIFT PROBABLY SUNDAY NIGHT AND MONDAY...WITH A BRIEF PERIOD OF ANTICYCLONIC FLOW ALOFT DURING THE MIDDLE OF THE WEEK. THE END OF THE WEEK APPEARS TO FEATURE AN EJECTING WESTERN TROUGH CONTENDING FOR FLOW ALOFT OVER THE SOUTHERN HIGH PLAINS WITH AN ELONGATING SOUTHEASTERN U.S. RIDGE...THAT WITH TIME APPEARS WILL EVOLVE INTO OUR NORMAL EARLY SUMMER RIDGE PATTERN. ITS AT THE SURFACE WHERE PLENTY OF JOSTLING FOR POSITION WILL BE OCCURRING FROM SUNDAY NIGHT THROUGH TUESDAY AS RAIN COOLED OUTFLOWS TRYING TO PUSH THE BOUNDARY TO THE SOUTH WILL CONTEND WITH THE SOUTHWEST FLOW ALOFT. OUR MODEL OUTPUT APPEARS TO GENERALLY FAVOR A SLOW SAGGING OF THE FRONTAL BOUNDARY SOUTHWARD WITH TIME. THE STUBBORNLY SLOW GFS TIMING SEEMS TO BE AN OUTLIER SO WE WILL FOLLOW MORE A SREF AND WRF/NAM BLEND. ANTICIPATING PRECIPITATION CHANCES WITHIN THE COOLER AND MORE STABLE SURFACE IS DICEY...BUT IT DOES APPEAR THAT A SLOPED FRONTAL SURFACE OVER THE AREA MAY ALLOW PERIODS OF ELEVATED CONVECTION MONDAY INTO EARLY TUESDAY AS BEST POTENTIAL UPPER FORCING ALSO OCCURS. SUNDAY EVENING CURRENTLY IS OUR FOCUS BECAUSE OF THE COMBINATION OF A MODERATELY HIGH CAPE AIRMASS...40 TO 50 KTS OF BULK SHEAR...THE LIKELY ADDITION OF THE FRONTAL BOUNDARY...AND A LENGTHENING HODOGRAPH...ALL WHICH SUGGEST POTENTIAL FOR STRONG ROTATING SUPERCELLS AND PERHAPS EVEN A TORNADO THREAT. SEVERE THUNDER CHANCES ADDED TO THESE GRIDS...WITH CONTINUED MENTION IN THE HAZARDOUS WEATHER OUTLOOK AS WELL. ALSO IMPROVED THUNDER CHANCES SLIGHTLY FROM PREVIOUS FORECAST...WITH STILL A BIT OF UNCERTAINTY OWING TO FRONTAL BOUNDARY LOCATION IN PARTICULAR. BOUNDARY SHOULD SHUNT SOUTHWARD SUNDAY NIGHT WITH COOL SHOWER OR THUNDER-SHOWERY CONDITIONS INTO MONDAY MORNING WHILE CONFIDENCE IN FUTURE SHOWER CHANCES QUICKLY DWINDLES. FOR NOW WE WILL RETAIN A MODEST CHANCE FOR ADDITIONAL THUNDER MONDAY...AND THEN ALSO INTO TUESDAY AS FRONT SHOULD BE RETREATING NORTHWARD THROUGH THE AREA. PRECIPITABLE WATER VALUES STILL APPEAR THREATENINGLY HIGH DURING THIS PERIOD...AT LEAST 1.5 INCHES AND CLOSE TO 2.0 INCHES AT TIMES...SUGGESTING A THREAT FOR HEAVY RAIN OR LOCALIZED FLOODING POTENTIAL WITH STORMS GENERATING OVER A STALLED OR NEARLY STALLED FRONTAL BOUNDARY. ON THE OTHER HAND...IT IS ENTIRELY POSSIBLE STILL THAT THE COOL AND MORE STABLE SURFACE CONDITIONS WILL SHARPLY LIMIT THUNDER CHANCES FOR MUCH OF OR NEARLY ALL OF THIS TIME FRAME. SLIM THUNDER CHANCES FAR WESTERN OR NORTHWEST ZONES FOR THE MIDDLE TO END OF THE WEEK APPEAR VALID STILL AS DOES A GRADUAL WARMING WITH THE EXPANDING OR ELONGATING SOUTHEAST RIDGE BACK INTO OUR AREA. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 89 59 79 56 / 40 20 30 30 30 TULIA 65 92 64 80 60 / 40 30 40 40 40 PLAINVIEW 66 92 65 80 62 / 30 20 40 40 40 LEVELLAND 68 94 66 85 60 / 30 20 40 40 40 LUBBOCK 71 93 68 85 65 / 30 20 40 40 40 DENVER CITY 68 94 66 88 60 / 30 20 40 30 30 BROWNFIELD 70 94 68 88 63 / 30 20 40 40 40 CHILDRESS 72 95 70 87 66 / 30 20 30 40 50 SPUR 72 94 70 87 68 / 20 20 30 40 40 ASPERMONT 73 95 73 93 70 / 20 20 20 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1140 AM CDT SAT JUN 12 2010 TXZ021>044-131645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1140 AM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE DRYLINE ACROSS THE NORTHWESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE LATE THIS AFTERNOON...THOUGH A CAP MAKES INITIATION UNCERTAIN...ESPECIALLY FARTHER SOUTH INTO THE WESTERN SOUTH PLAINS. GIVEN STRONG INSTABILITY AND SUFFICIENT WIND SHEAR ACROSS THE SOUTHWESTERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS...ANY STORMS THAT DEVELOP SHOULD QUICKLY BECOME SEVERE...WITH LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS...AND LOCALLY HEAVY RAIN THE MAIN THREATS. THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING ACROSS THE AREA AS A STRENGTHENING LOW LEVEL JET WILL HELP MAINTAIN ANY ONGOING CONVECTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM ACTIVITY IS EXPECTED ACROSS MUCH OF THE AREA SUNDAY THROUGH TUESDAY. SOME OF THE THUNDERSTORMS MAY BE SEVERE...ESPECIALLY SUNDAY AFTERNOON AND EVENING. IN ADDITION...A SLOW-MOVING THUNDERSTORM COMPLEX MAY PRODUCE A THREAT OF FLOODING MONDAY NIGHT...MAINLY ACROSS THE FAR SOUTHEASTERN PANHANDLE INTO THE ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 629 PM CDT SAT JUN 12 2010 TXZ039-130000- YOAKUM- 629 PM CDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL LEA COUNTY...MOVING NORTH AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. !JAMES!
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 711 PM CDT SAT JUN 12 2010 TXZ021-130045- PARMER- 711 PM CDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTH OF FRIONA...MOVING NORTH AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 803 PM CDT SAT JUN 12 2010 TXZ021-130130- PARMER- 803 PM CDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FRIONA...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JORDAN
The Cannon AFB radar (KFDX), 56 km away, was scanning. The volume nearest the first event began at 04:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243659.